Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 358, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 24, 2015, 3:58 PM CDT for Jackson County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2015, 3:58 PM CDT (20:58 UTC)
- Expired
- Jul 24, 2015, 4:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Jackson County, FL
The radar
The Ft Rucker radar (KEOX), 81 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 4:00 PM CDT | TSTM WND DMG | 3 S Malone, FL | TREE DOWN ON ANDERSON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1613 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
592
WUUS52 KTAE 242058
SVRTAE
FLC063-242145-
/O.NEW.KTAE.SV.W.0358.150724T2058Z-150724T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM CDT FRI JUL 24 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
INCLUDING THE CITY OF MARIANNA
* UNTIL 445 PM CDT
* AT 357 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHEAST OF COTTONWOOD...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARIANNA...CHATTAHOOCHEE...MALONE...SNEADS...GRAND RIDGE...
GREENWOOD...CAMPBELLTON...AND TWO EGG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3100 8502 3087 8494 3084 8493 3082 8494
3075 8491 3071 8486 3069 8494 3067 8525
3100 8545
TIME...MOT...LOC 2057Z 325DEG 21KT 3093 8523
$$
38-GODSEY1 follow-up statement
005
WWUS52 KTAE 242118
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
418 PM CDT FRI JUL 24 2015
FLC063-242145-
/O.CON.KTAE.SV.W.0358.000000T0000Z-150724T2145Z/
JACKSON FL-
418 PM CDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN JACKSON COUNTY...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
NORTHEAST OF MARIANNA...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CHATTAHOOCHEE...MALONE...SNEADS...GRAND RIDGE...GREENWOOD...BASCOM...
CYPRESS...AND CHIPOLA TERRACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3087 8494 3084 8493 3082 8494 3075 8491
3071 8486 3069 8494 3067 8518 3095 8523
3099 8502
TIME...MOT...LOC 2117Z 318DEG 26KT 3085 8504
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:08 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 24, 3:08 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 PM EDT FRI JUL 24 2015
.Near Term [Through Tonight]...
Convective development is underway this afternoon and the widespread
coverage of storms that has been advertised appears to be panning
out. The storms will persist into the evening hours with isolated
wet microbursts producing damaging wind gusts in a few spots as on
most other days this month.
.Short Term [Saturday Through Sunday Night]...
A weak cold front, currently across northern AL and central GA,
will translate slowly south through our forecast area Saturday and
Saturday night, then stall across north-central FL on Sunday. The
various sets of MOS and ECAM PoPs are in good agreement in high
rain chances for Saturday afternoon across FL (60-80%), with
slightly lower PoPs in GA and AL. Much drier air, especially in
the mid to upper troposphere, will develop across our forecast
area Sunday, with PoPs ranging from 10% in AL and GA to 30% around
Cross City. Highs this weekend will be in the mid 90s and lows
will be in the 70s, despite the passage of a "cold" front.
However, slightly lower dewpoints will limit heat index values to
100 F or less for a change on Sunday.
.Long Term [Monday Through Friday]...
The GFS and ECMWF begin the period in decent agreement, with
generally dry, deep layer northerly flow between a 500 mb high
centered over NM and a low off the Southeast coast. This would
indicate below-climo PoPs and warm daytime temperatures. By mid to
late week the models diverge, with the drier ECMWF maintaining the
status quo, and the GFS forecasting a return of deep layer
moisture and a developing low-layer convergence zone across our
region. Our forecast is a blend of the two solutions, with near-
climo PoPs and temperatures mid to late next week.
&&
.Aviation...
[Through 18Z Saturday] VFR conditions will prevail outside of
thunderstorms. Any storm that develops could briefly lower ceiling
and visibility to IFR and be accompanied by gusty winds over 30
knots. MVFR visibility will be possible from 09-13Z at ABY and
VLD.
&&
.Marine...
West winds will remain at "exercise caution" levels through
tonight as a cold front approaches from the north. Winds will
gradually weaken and veer to the north and northeast Saturday
through Sunday as the front passes through the marine area.
&&
.Fire Weather...
There are no other fire weather concerns.
&&
.Hydrology...
There was a sharp rise on the Shoal River at Mossy Head overnight,
but the river appears to be falling below action stage this
afternoon. Otherwise, the rivers were below their local action
stages, and this is likely to continue for the next several days.
Tthere is a 10% chance of 6+ inches of rain (within 25 miles of a
point) across North FL through Saturday.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 93 73 95 74 / 50 70 50 20 10
Panama City 79 89 77 90 77 / 50 60 50 20 10
Dothan 74 93 73 94 73 / 40 40 20 10 10
Albany 74 94 73 94 72 / 40 30 10 10 10
Valdosta 74 93 71 94 71 / 50 50 10 20 10
Cross City 75 91 72 92 73 / 60 80 40 40 20
Apalachicola 79 90 76 90 77 / 60 70 50 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK until Midnight EDT /11 PM CDT/ tonight FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...WOOL
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...WOOL
MARINE...FOURNIER
FIRE WEATHER...GODSEY
HYDROLOGY...FOURNIERIn the hours before
Special weather statement, Jul 24, 3:19 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM CDT FRI JUL 24 2015
ALZ069-242100-
HOUSTON AL-
319 PM CDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON COUNTY IN SOUTHEAST
ALABAMA UNTIL 400 PM CDT...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOTHAN...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...DOTHAN...TAYLOR...COWARTS...WEBB...KINSEY AND KELLY SPRINGS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3100 8512 3100 8543 3128 8547 3129 8545
3129 8542 3130 8542 3131 8536
TIME...MOT...LOC 2018Z 336DEG 25KT 3124 8541
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:23 PM CDT | Special Marine Warning | TAE | 67 min | |
| Jul 23, 8:22 PM CDT | Special Marine Warning | TAE | 53 min | |
| Jul 24, 10:20 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 13 hr |
| Jul 24, 1:05 PM CDT | Special Marine Warning | TAE | 85 min | |
| Jul 24, 1:47 PM CDT | Special Marine Warning | TAE | 58 min | |
| Jul 24, 2:29 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Jul 24, 3:45 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 30 min |
| Jul 24, 4:29 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 27 min |
| Jul 24, 4:33 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jackson | 42 min |
| Jul 24, 4:39 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison | 36 min |
| Jul 24, 5:02 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 28 min |
| Jul 24, 5:21 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon | 24 min |
| Jul 24, 5:41 PM CDT | Special Marine Warning | TAE | 64 min | |
| Jul 24, 5:41 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 19 min |
| Jul 24, 5:50 PM CDT | Special Marine Warning | TAE | 85 min | |
| Jul 24, 5:55 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Taylor, Wakulla | 50 min |
| Jul 24, 6:13 PM CDT | Special Marine Warning | TAE | 62 min | |
| Jul 24, 6:25 PM CDT | Special Marine Warning | TAE | 95 min | |
| Jul 24, 6:55 PM CDT | Special Marine Warning | TAE | 95 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.